Alert archive / Minnesota / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 45, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jul 21, 2009, 7:17 PM CDT for Olmsted County, Minnesota. It was in force for 58 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2009, 7:17 PM CDT (00:17 UTC)
- Expired
- Jul 21, 2009, 8:15 PM CDT
- In force
- 58 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
County Olmsted County, MN
The radar
The La Crosse radar (KARX), 95 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 7:32 PM CDT | HAIL 0.75 | 2 N Rochester, MN | |
| Jul 21, 7:35 PM CDT | TSTM WND DMG | 3 Ne Rochester, MN | SEVERAL TREES DOWN AT FARM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 173 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1353 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KARX 220017
SVRARX
MNC109-220115-
/O.NEW.KARX.SV.W.0045.090722T0017Z-090722T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
717 PM CDT TUE JUL 21 2009
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL OLMSTED COUNTY IN SOUTHEAST MINNESOTA...
* UNTIL 815 PM CDT
* AT 716 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR RINGE...OR 7 MILES NORTHEAST OF ROCHESTER...
MOVING VERY SLOWLY SOUTHEAST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LITTLE VALLEY AROUND 730 PM...
VIOLA AROUND 735 PM...
BROOKSIDE R V PARK AROUND 805 PM...
ROCHESTER AND EYOTA AROUND 815 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BESIDES POSSIBLE ROOF OR
CROP DAMAGE...HAIL MAY ALSO DENT VEHICLES OR BREAK WINDSHIELDS IF
LEFT UNPROTECTED.
&&
LAT...LON 4413 9248 4412 9232 4411 9232 4411 9209
4390 9209 4392 9254
TIME...MOT...LOC 0017Z 354DEG 3KT 4407 9236
$$
BINAU5 follow-up statements
000
WWUS53 KARX 220027
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
727 PM CDT TUE JUL 21 2009
MNC109-220115-
/O.CON.KARX.SV.W.0045.000000T0000Z-090722T0115Z/
OLMSTED MN-
727 PM CDT TUE JUL 21 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR CENTRAL OLMSTED COUNTY...
AT 725 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL. THIS STORM WAS LOCATED NEAR CHESTER...OR 7 MILES EAST OF
ROCHESTER...MOVING SOUTH AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HIGHWAY 42 AND COUNTY 9 AND SIMPSON AROUND 735 PM...
MARION AND I 90 EXIT 218 AROUND 740 PM...
PREDMORE AROUND 745 PM...
EYOTA AND COUNTY ROADS 9 AND 10 AROUND 750 PM...
I 90 EXIT 224 AROUND 755 PM...
DOVER AROUND 805 PM...
I 90 EXIT 229 AROUND 810 PM...
THIS STORM ALSO HAS THE POTENTIAL TO DEVELOP SOUTHWESTWARD INTO THE
NORTH AND EASTERN PORTIONS OF ROCHESTER WITH A HAIL THREAT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BESIDES POSSIBLE ROOF OR
CROP DAMAGE...HAIL MAY ALSO DENT VEHICLES OR BREAK WINDSHIELDS IF
LEFT UNPROTECTED.
TORRENTIAL RAINFALL FROM THESE STORMS MAY ALSO CAUSE THE PONDING OF
WATER ON ROADWAYS AND LOCALIZED FLOODING.
&&
LAT...LON 4413 9248 4412 9232 4411 9232 4411 9209
4390 9209 4392 9254
TIME...MOT...LOC 0026Z 321DEG 12KT 4402 9233
$$
BINAU452
WWUS53 KARX 220045
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
745 PM CDT TUE JUL 21 2009
MNC109-220115-
/O.CON.KARX.SV.W.0045.000000T0000Z-090722T0115Z/
OLMSTED MN-
745 PM CDT TUE JUL 21 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR CENTRAL OLMSTED COUNTY...
AT 740 PM...HAIL AT LEAST THE SIZE OF DIMES WAS REPORTED COVERING
THE GROUND 2 MILES NORTHEAST OF ROCHESTER. THERE WAS ALSO MAJOR CROP
DAMAGE TO CORN NORTHEAST OF ROCHESTER.
AT 742 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZED HAIL. THIS STORM WAS LOCATED NEAR
CHESTER...OR 7 MILES EAST OF ROCHESTER...MOVING SOUTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
EYOTA AND PREDMORE AROUND 755 PM...
I 90 EXIT 224 AND COUNTY ROADS 9 AND 10 AROUND 800 PM...
DOVER AND I 90 EXIT 229 AROUND 815 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BESIDES POSSIBLE ROOF OR
CROP DAMAGE...HAIL MAY ALSO DENT VEHICLES OR BREAK WINDSHIELDS IF
LEFT UNPROTECTED.
TORRENTIAL RAINFALL FROM THESE STORMS MAY ALSO CAUSE THE PONDING OF
WATER ON ROADWAYS AND LOCALIZED FLOODING.
&&
LAT...LON 4413 9248 4412 9232 4411 9232 4411 9209
4390 9209 4392 9254
TIME...MOT...LOC 0043Z 321DEG 12KT 4398 9233
$$
BINAU000
WWUS53 KARX 220055
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
755 PM CDT TUE JUL 21 2009
MNC109-220115-
/O.CON.KARX.SV.W.0045.000000T0000Z-090722T0115Z/
OLMSTED MN-
755 PM CDT TUE JUL 21 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR CENTRAL OLMSTED COUNTY...
AT 753 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR SIMPSON...OR A FEW MILES SOUTHEAST
OF ROCHESTER...MOVING SOUTH AT 15 MPH. THIS STORM HAS WEAKENED
CONSIDERABLY SINCE PRODUCING DIME TO NICKEL SIZED HAIL AND SOME
DOWNED TREES NORTHEAST OF ROCHESTER AROUND 730 PM.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SIMPSON AND PREDMORE AROUND 800 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM WILL PRODUCE A VERY QUICK 1 TO 2 INCHES OF RAIN WHICH
WILL CAUSE URBAN RUNOFF ISSUES.
STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BESIDES POSSIBLE ROOF OR
CROP DAMAGE...HAIL MAY ALSO DENT VEHICLES OR BREAK WINDSHIELDS IF
LEFT UNPROTECTED.
TORRENTIAL RAINFALL FROM THESE STORMS MAY ALSO CAUSE THE PONDING OF
WATER ON ROADWAYS AND LOCALIZED FLOODING.
&&
LAT...LON 4413 9248 4412 9232 4411 9232 4411 9209
4390 9209 4392 9254
TIME...MOT...LOC 0054Z 000DEG 11KT 4395 9240
$$
BINAU000
WWUS53 KARX 220106
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
806 PM CDT TUE JUL 21 2009
MNC109-220115-
/O.CON.KARX.SV.W.0045.000000T0000Z-090722T0115Z/
OLMSTED MN-
806 PM CDT TUE JUL 21 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR CENTRAL OLMSTED COUNTY...
AT 805 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR SIMPSON...OR 7 MILES SOUTHEAST OF
ROCHESTER...MOVING SOUTH AT 15 MPH. THIS STORM CONTINUES TO SLOWLY
WEAKEN BUT STILL MAY POSE A LARGE HAIL THREAT THROUGH 815 PM.
ANOTHER STRONG STORM WEST OF ROCHESTER WILL ALSO POSE A MARGINAL
HAIL THREAT THROUGH 815 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS WILL PRODUCE A QUICK 1 TO 2 INCHES OF RAIN...WHICH MAY
LEAD TO URBAN FLOODING AND STANDING WATER. WAIT UNTIL WATER RECEDES
TO TRAVEL THROUGH FLOODED INTERSECTIONS AND LOW LYING AREAS.
STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BESIDES POSSIBLE ROOF OR
CROP DAMAGE...HAIL MAY ALSO DENT VEHICLES OR BREAK WINDSHIELDS IF
LEFT UNPROTECTED.
&&
LAT...LON 4413 9248 4412 9232 4411 9232 4411 9209
4390 9209 4392 9254
TIME...MOT...LOC 0105Z 000DEG 11KT 4393 9240
$$
BINAU000
WWUS53 KARX 220117
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
817 PM CDT TUE JUL 21 2009
MNC109-220126-
/O.EXP.KARX.SV.W.0045.000000T0000Z-090722T0115Z/
OLMSTED MN-
817 PM CDT TUE JUL 21 2009
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL OLMSTED COUNTY EXPIRES
AT 815 PM CDT...
THE STORM WHICH PROMPTED THIS WARNING HAS WEAKENED AND NO LONGER
APPEARS CAPABLE OF PRODUCING SEVERE WEATHER. THE STORM WILL CONTINUE
TO PRODUCE PEA TO PENNY SIZED HAIL AS IT MOVES SOUTH OUT OF OLMSTED
COUNTY THROUGH 845 PM.
LAT...LON 4413 9248 4412 9232 4411 9232 4411 9209
4390 9209 4392 9254
TIME...MOT...LOC 0106Z 000DEG 11KT 4393 9240
$$
BINAUWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:15 PM CDT, 4 hours 2 minutes earlier.
Area forecast discussion, Jul 21, 3:15 PM CDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 315 PM CDT WED JUL 21 2009 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT FORECAST CONCERNS CONTINUE TO FOCUS ON THE PCPN CHANCES FOR THE NEXT FEW DAYS. TONIGHT...SHOWERS/THUNDERSTORMS HAVE BECOME SCATTERED ALONG A FRONTAL BOUNDARY RUNNING NORTH-SOUTH ACROSS MINNESOTA...IN A REGION OF INSTABILITY. PRECIPITATION WAS MORE WIDESPREAD...AND MOSTLY JUST RAIN...ACROSS SOUTHERN WI/NORTHERN ILL. THIS PCPN WAS MORE IN RESPONSE TO LOW LEVEL MOISTURE TRANSPORT AND AN UPPER LEVEL SHORTWAVE. BOTH OF THESE AREAS OF PCPN WILL CONTINUE TO ADVANCE EAST THIS EVENING...BUT EXPECT THE CONVECTION WITH THE FRONTAL BOUNDARY TO DIMINISH QUICKLY WITH THE LOSS OF THE DAYTIME HEATING. THE RAIN AREA SHOULD HOLD TOGETHER...WITH THE MOVEMENT LIKELY TAKING IT EAST OF THE FORECAST AREA BY 06Z. ANOTHER CONCERN TONIGHT...ALTHOUGH WITH APPRECIABLE UNCERTAINTY...IS THE POTENTIAL FOR FOG. THERE SHOULD BE SOME CLEARING FROM WEST TO EAST TONIGHT AS THE SFC FRONT SLOWLY MOVES INTO WESTERN WISCONSIN...AND THE AFTERNOON/EVENING CONVECTION DIES OUT. WINDS LOOK LIGHT TO CALM TONIGHT...WITH THESE LIGHT WINDS EXTENDING UPWARDS OF 3 KFT AT RST //PER BUFKIT SOUNDINGS//. WITH THE PCPN ADDING SOME MOISTURE TO THE BOUNDARY LAYER...CONDITIONS ARE RIPE FOR WIDESPREAD FOG... POTENTIALLY DENSE FOG...IF THE CLOUDS CAN CLEAR. CURRENT FEELING IS THAT SKIES SHOULD REMAIN MOSTLY CLOUDY EAST OF THE MISSISSIPPI RIVER...WITH PARTLY CLOUDY SKIES DEVELOPING WEST OF THERE. THE RIVER VALLEY ITSELF COULD DEVELOP THICK FOG IF THE SKIES CLEAR MORE THAN ANTICIPATED. WILL ADD AREAS OF FOG OVERNIGHT TO THE WEST...AND THIS MAY NEED TO BE ADJUSTED AS THE CLOUD TRENDS/FOG DEVELOPMENT BECOMES MORE APPARENT. THE NORTH TO SOUTH RUNNING SFC BOUNDARY WILL LINGER ACROSS WI OVER THE NEXT COUPLE DAYS...WHILE THE MEAN UPPER LEVEL TROUGH AXIS MOVES ONLY VERY SLOWLY ACROSS WI...INCHING TOWARD THE EASTERN GREAT LAKES. 1000-850 MB LAPSE RATES OF 8-9 C/KM ARE EXPECTED FOR THE AFTERNOONS OF WED-THU...WITH SOME LOW/MID LEVEL SATURATION PER A WEST-EAST RUNNING X-SECTION...MOSTLY FROM THE MISSISSIPPI RIVER EAST. SBCAPES EXPECTED AROUND 1000 J/KG FOR THE AFTERNOONS. MIX THIS ALL TOGETHER AND SOME ISOLATED/SCATTERED SHOWERS COULD DEVELOP...AND POSSIBLY A FEW THUNDERSTORMS. THE BETTER INSTABILITY AND MOISTURE LOOK TO BE OVER WI...AND WILL KEEP THE BETTER PCPN CHANCES IN THESE AREAS. AGAIN THOUGH...NONE OF THE ACTIVITY OVER THE NEXT COUPLE DAYS LOOKS TO BE WIDESPREAD...AND MANY/MOST AREAS SHOULD STAY DRY. ON FRIDAY...AN UPPER LEVEL SHORTWAVE TROUGH WILL BE DROPPING SOUTHEAST OUT OF CANADA...SPINNING ACROSS THE UPPER MISSISSIPPI RIVER VALLEY. A DECENT AMOUNT OF QG CONVERGENCE WITH THIS SHORTWAVE...ALONG WITH A GOOD FETCH OF LOW LEVEL WARM ADVECTION OUT AHEAD OF IT. THE LOW LEVEL MOISTURE TRANSPORT WILL FEED INTO THIS SYSTEM...WITH SOME INFLUENCE OF THE LOW LEVEL JET. SBCAPES IN THE 2000-2500 J/KG RANGE EXPECTED TO BUILD AHEAD OF THE SYSTEM/S COLD FRONT...WITH DECENT 0-3 KM SHEAR AROUND 30 KTS. SO...EXPECT BETTER...MORE WIDESPREAD RAIN CHANCES FOR FRIDAY...ESPECIALLY TO THE EAST WHERE MORE OF THE ELEMENTS ARE EXPECTED TO COME TOGETHER. WILL HOLD POPS IN THE CHANCE CATEGORY FOR NOW THOUGH. .LONG TERM...SATURDAY THROUGH TUESDAY ECMWF AND GFS ARE IN FAIRLY GOOD AGREEMENT WITH THE OVERALL PATTERN INTO THE MIDDLE PART OF NEXT WEEK...LIFTING THE CLOSED UPPER LEVEL LOW NORTHEAST OUT OF THE EASTERN GREAT LAKES //THANKS TO THE UPPER LEVEL JET//...BUT THEN KEEPING THE REGION UNDER NORTHWEST FLOW. CYCLONIC FLOW A LOFT...ALONG WITH VARIOUS BITS OF UPPER LEVEL ENERGY...COULD KEEP THIS PERIOD FAIRLY CLOUDY...WITH SHOWER CHANCES HERE AND THERE....ESPECIALLY TO THE EAST AND NORTH. THE EC AND GFS WOULD BRING BETTER PCPN CHANCES FOR AT LEAST THE SOUTHERN 1/2 OF THE FORECAST AREA FOR TUES...SLIDING A SHORTWAVE TROUGH THROUGH IA...AND FOCUSING SHOWER/STORM DEVELOPMENT ALONG A FRONTAL BOUNDARY. DECENT FETCH OF LOW LEVEL MOISTURE PROGGED WITH THIS AT THE MOMENT...AND THIS SYSTEM IS SHOWING SOME PROMISE OF RAIN AMOUNTS IN EXCESS OF AN INCH. FOR TEMPERATURES...SAT LOOKS FAIRLY COOL AS THE FRIDAY SYSTEM EXITS EAST...BUT OVERALL...DON/T EXPECTED THE KIND OF COOL/COLD AIR THE AFFECTED THE REGION THE PREVIOUS WEEKEND. TEMPERATURES WILL STILL BE MOSTLY BELOW NORMAL...BUT GENERALLY BY 5 TO 10 DEGREES. && .AVIATION... A WEAKENING COLD FRONT WILL MOVE EAST THROUGH THE AREA TONIGHT. THE COMBINATION OF SUFFICIENT INSTABILITY AND SURFACE CONVERGENCE HAS ALLOWED SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TO DEVELOP ACROSS THE AREA THIS AFTERNOON. AS THE DIURNAL HEATING DIMINISHES THIS EVENING...THIS CONVECTION SHOULD GRADUALLY WANE. EVEN THOUGH THERE WILL BE A DEEP LAYER OF LIGHT WINDS ALOFT...THERE IS SOME CONCERN ON THE AMOUNT OF CLEARING THAT WE WILL HAVE OVERNIGHT...AND THIS RAISES CONCERNS ON WHETHER WE WILL HAVE DENSE FOG LATE TONIGHT. IN ADDITION...THE GFS LAMP HAS BEEN BACKING OUT OF ITS CONSISTENT DENSE FOG SIGNAL THAT IT SHOWED EARLIER TODAY. FOR THE TIME BEING...THE DENSE FOG WAS LEFT IN THE TAFS. THE WEAK FRONT WILL BE ACROSS CENTRAL WISCONSIN ON WEDNESDAY. THIS FRONT WILL BE THE FOCUS FOR DIURNALLY DRIVEN SCATTERED SHOWERS AND THUNDERSTORMS ACROSS WISCONSIN DURING THE AFTERNOON. BOYNE && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && RIECK
Hazardous weather outlook, Jul 21, 4:25 AM CDT, 14 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 425 AM CDT TUE JUL 21 2009 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-221100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU- LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU- VERNON-WABASHA-WINNESHIEK-WINONA- 425 AM CDT TUE JUL 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA... NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A WEAK COLD FRONT TRACKING ACROSS THE AREA MAY TRIGGER A FEW THUNDERSTORMS. CONDITIONS DO NOT APPEAR FAVORABLE FOR ORGANIZED SEVERE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW THUNDERSTORMS ARE POSSIBLE THROUGH THE REMAINDER OF THE WEEK. CONDITIONS DO NOT APPEAR FAVORABLE FOR ORGANIZED SEVERE STORMS WEDNESDAY THROUGH THURSDAY. THERE IS TOO MUCH UNCERTAINTY TO DETERMINE DETAILS OF A SEVERE WEATHER THREAT WITH ANY THUNDERSTORM ACTIVITY BEYOND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH THURSDAY. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. THOMPSON
In the hours before
Special weather statement, Jul 21, 5:44 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 544 PM CDT TUE JUL 21 2009 MNZ079-WIZ032-220045- BUFFALO-WABASHA- 544 PM CDT TUE JUL 21 2009 ...STRONG THUNDERSTORMS TO MOVE INTO BUFFALO AND WABASHA COUNTIES... SCATTERED STRONG THUNDERSTORMS WILL SPREAD SOUTHEAST ALONG THE MISSISSIPPI RIVER THROUGH 8 PM INTO PORTIONS OF BUFFALO AND WABASHA COUNTIES. WIND GUSTS OF 40 TO 50 MPH...SMALL HAIL UP THE SIZE OF A PENNY OR NICKEL...AND HEAVY RAIN MAY ACCOMPANY THESE THUNDERSTORMS. LOCATIONS THAT MAY BE AFFECTED INCLUDE... GILBERT VALLEY...LAKE CITY...NELSON...ALMA...AND OAK CENTER AS WELL AS BOATERS ON THE MISSISSIPPI RIVER. LIGHTNING CAN BE A KILLER AND MAY STRIKE MILES AWAY FROM THE STORM. MOVE INDOORS OR FIND A VEHICLE TO SHELTER IN. HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF THEY DEVELOP. THESE WIND GUSTS COULD BLOW AROUND OUTDOOR FURNITURE AND OTHER LIGHT OBJECTS. SMALL BRANCHES MAY ALSO FALL. SEEK SAFE SHELTER INSIDE A BUILDING. BINAU
Special weather statement, Jul 21, 6:58 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 658 PM CDT TUE JUL 21 2009 MNZ087-220100- OLMSTED- 658 PM CDT TUE JUL 21 2009 SCATTERED STRONG THUNDERSTORMS WILL CONTINUE THROUGH 8 PM FOR PORTIONS OF OLMSTED COUNTY...PARTICULARLY NORTH AND EAST OF ROCHESTER. WIND GUSTS OF 40 TO 50 MPH...SMALL HAIL AND HEAVY RAIN MAY ACCOMPANY THE STRONG THUNDERSTORMS. LIGHTNING CAN BE A KILLER AND MAY STRIKE MILES AWAY FROM THE STORM. MOVE INDOORS OR FIND A VEHICLE TO SHELTER IN. HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF THEY DEVELOP. A QUICK 1 TO 2 INCHES OF RAIN IN AN HOURS TIME ARE POSSIBLE AS THE STORMS ARE VERY SLOW MOVING. THIS WILL LEAD TO SOME RUNOFF ISSUES PARTICULARLY IN CITIES AND POORLY DRAINED AREAS. BINAU
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 7:38 PM CDT | Areal Flood Advisory | ARX | Olmsted | 80 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.